Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 352, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 3, 2011, 2:24 PM EDT for 5 counties in Tennessee. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2011, 2:24 PM EDT (18:24 UTC)
- Expired
- Aug 3, 2011, 3:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Campbell County, TN, Morgan County, TN, Roane County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:42 PM EDT | TSTM WND DMG | 1 Ese Wartburg, TN | SPOTTER REPORTED A ROOF BLOWN OFF OF A STORAGE BUILDING AND NUMEROUS TREES AND POWER LINES DOWN NEAR WARTBURG ON KNOXVILLE HIGHWAY. |
| Aug 3, 2:48 PM EDT | TSTM WND DMG | Wartburg, TN | DISPATCH REPORTED NUMEROUS TREES DOWN IN THE WARTBURG AREA ON POTTERS FALLS ROAD, WHITE PINE ESTATE ROAD, ARMES CHAPEL ROAD, AND ON HIGHWAY 27 SOUTH OF WARTBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 10:01 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS54 KMRX 031824
SVRMRX
TNC001-013-129-145-151-031915-
/O.NEW.KMRX.SV.W.0352.110803T1824Z-110803T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
224 PM EDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ANDERSON COUNTY IN EAST TENNESSEE...
EXTREME SOUTHERN CAMPBELL COUNTY IN EAST TENNESSEE...
MORGAN COUNTY IN EAST TENNESSEE...
ROANE COUNTY IN EAST TENNESSEE...
SOUTHERN SCOTT COUNTY IN EAST TENNESSEE...
* UNTIL 315 PM EDT
* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF WARTBURG...AND
MOVING SOUTH AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
WARTBURG...ROCKWOOD...KINGSTON...OLIVER SPRINGS...ROSEDALE...
PETROS...OAKDALE...PINE ORCHARD...DEARMOND...HARRIMAN AND BRADBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3587 8473 3591 8469 3599 8473 3601 8474
3633 8478 3630 8433 3588 8430 3589 8432
3583 8435 3582 8472
TIME...MOT...LOC 1824Z 352DEG 25KT 3617 8457
$$
GH1 follow-up statement
312
WWUS54 KMRX 031839
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
239 PM EDT WED AUG 3 2011
TNC001-013-129-145-151-031915-
/O.CON.KMRX.SV.W.0352.000000T0000Z-110803T1915Z/
ROANE TN-SCOTT TN-ANDERSON TN-CAMPBELL TN-MORGAN TN-
239 PM EDT WED AUG 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR MORGAN...EXTREME SOUTHERN CAMPBELL...WESTERN ANDERSON...SOUTHERN
SCOTT AND ROANE COUNTIES...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WARTBURG...MOVING SOUTH AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ROCKWOOD...KINGSTON...OLIVER SPRINGS...OAKDALE...PINE ORCHARD...
DEARMOND...HARRIMAN AND BRADBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3587 8473 3591 8469 3599 8473 3601 8474
3633 8478 3630 8433 3588 8430 3589 8432
3583 8435 3582 8472
TIME...MOT...LOC 1839Z 352DEG 25KT 3607 8455
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:45 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 3, 1:45 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 145 PM EDT WED AUG 3 2011 .AVIATION...THUNDERSTORMS MOVING FROM KY INTO TRI AND TYS AREA TODAY ALONG A WEAK FRONTAL BOUNDARY. MAY DIP BRIEFLY BELOW VFR WITH ANY THUNDERSTORM...BUT WILL KEEP IT VFR FOR NOW. EXPECTING IFR FOG AT TRI AGAIN TONIGHT WITH LINGERING LOWERING LOW LEVEL MOISTURE. SHOULD BE BACK TO VFR BY 14Z. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH
Hazardous weather outlook, Aug 3, 5:02 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EDT WED AUG 3 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 502 AM EDT WED AUG 3 2011 /402 AM CDT WED AUG 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO THE SOUTHERN APPALACHIAN REGION BY LATE THIS AFTERNOON AND EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF IT. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WEAK COLD FRONT WILL BECOME NEARLY STATIONARY THURSDAY AND FRIDAY ACROSS SOUTHEAST TENNESSEE WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE BOTH DAYS. A FEW STRONG STORMS ARE POSSIBLE. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:40 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Morgan, Scott | 50 min |
| Aug 3, 3:14 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Monroe, Morgan, Roane | 30 min |
| Aug 3, 3:40 PM EDT | Heat Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 4 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.